+44-7482878454

Recommended Conferences

Global Meet on Pharmaceutical Sciences

Zurich, Switzerland

Antiepileptic Drugs-induced Stevens-Johnson syndrome: A case Series

Author(s): Bhavi S Trivedi, Nishita H Darji, Supriya D Malhotra, Pankaj R Patel

Stevens–Johnson syndrome (SJS) is an acute life threatening mucocutaneous reaction, characterized by extensive necrosis and detachment of the epidermis from the skin. The overall incidence of SJS is seen in five cases per million people per year. SJS is typically caused by drugs and is a kind of idiosyncratic reaction. Adverse drug reactions such an SJS have a remarkable effect on patient’s safety issues. We encountered nine cases of antiepileptic drug (AED) induced SJS, specifically with carbamazepine, oxcarbazepine, and phenytoin. To manage the reaction, the clinician withdrew the drug in all 8 cases, and in 1 case, the patient was shifted to valproate and symptomatic treatment was provided. There is still a controversy whether or not all AEDs can cause SJS. Recent studies have investigated the role of genetic factors ‑ HLAB*1502 allele in the development of AED‑induced SJS in patients of Asian ancestry.


Full-Text | PDF